Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 14, NWS Albuquerque, NM

October 27, 2009

NWS Albuquerque, NM issued this high wind warning at Oct 27, 2009, 11:27 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2009, 11:27 PM MDT (05:27 UTC)
Expired
Oct 28, 2009, 3:00 PM MDT
In force
16 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 280527
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 PM MDT TUE OCT 27 2009

.A STRONG UPPER LEVEL STORM SYSTEM MOVING EAST FROM ARIZONA WILL
GENERATE STRONG AND GUSTY SOUTHWEST WINDS FOR MUCH OF SOUTH
CENTRAL NEW MEXICO THROUGH WEDNESDAY AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE CAPITAN AND NORTHERN SACRAMENTO
MOUNTAINS...WHERE GUSTS WILL NEAR 65 MPH.

NMZ526-539-540-281100-
/O.UPG.KABQ.WI.Y.0038.000000T0000Z-091028T2100Z/
/O.NEW.KABQ.HW.W.0014.091028T0527Z-091028T2100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
INCLUDING THE CITIES OF...RUIDOSO...PICACHO...ELK
1127 PM MDT TUE OCT 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT WEDNESDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE ACROSS THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS AS
WELL AS EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTY THROUGH
WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
THROUGH 9 AM WEDNESDAY AHEAD OF A COLD FRONT APPROACHING FROM THE
NORTHWEST. AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ524-525-281100-
/O.CON.KABQ.WI.Y.0038.000000T0000Z-091028T2100Z/
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
INCLUDING THE CITIES OF...GRAN QUIVIRA...CARRIZOZO
1127 PM MDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY. 

GUSTY SOUTHWEST WINDS WILL PERSIST THROUGH TONIGHT AND MOST OF
THE DAY WEDNESDAY ACROSS THE SOUTH CENTRAL HIGHLANDS AND SOUTH
CENTRAL MOUNTAINS. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO
55 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN
THROUGH 8 AM AHEAD OF A COLD FRONT APPROACHING FROM THE
NORTHWEST. AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
000 
WWUS75 KABQ 281042
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 AM MDT WED OCT 28 2009

.A POWERFUL STORM SYSTEM WILL TRACK ACROSS CENTRAL AND NORTHERN
NEW MEXICO TODAY AND TONIGHT. THE STORM WILL GENERATE A TIGHT
SURFACE PRESSURE GRADIENT LEADING TO STRONG SOUTHWEST WINDS. THE
STRONGEST WINDS ARE EXPECTED ACROSS THE CAPITAN AND NORTHERN
SACRAMENTO MOUNTAINS WHERE SUSTAINED WINDS WILL LIKELY EXCEED 40
MPH WITH FREQUENT GUSTS OF 60 TO 70 MPH. 

NMZ526-539-540-282100-
/O.CON.KABQ.HW.W.0014.000000T0000Z-091028T2100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
INCLUDING THE CITIES OF...RUIDOSO...PICACHO...ELK
442 AM MDT WED OCT 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH ARE
EXPECTED THIS MORNING AND AFTERNOON ACROSS THE CAPITAN AND
NORTHERN SACRAMENTO MOUNTAINS AS WELL AS EASTERN LINCOLN AND
SOUTHWEST CHAVES COUNTIES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
THROUGH MID MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE
NORTHWEST. AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ524-525-282100-
/O.CON.KABQ.WI.Y.0038.000000T0000Z-091028T2100Z/
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
INCLUDING THE CITIES OF...GRAN QUIVIRA...CARRIZOZO
442 AM MDT WED OCT 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY ACROSS THE SOUTH CENTRAL
HIGHLANDS AND SOUTH CENTRAL MOUNTAINS. WIND SPEEDS OF 25 TO 40 MPH
WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE
EXPECTED THIS MORNING AHEAD OF A COLD FRONT APPROACHING
FROM THE NORTHWEST. AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
000 
WWUS75 KABQ 282125
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT WED OCT 28 2009

...FREEZE WARNINGS FOR PARTS OF SOUTH CENTRAL...EAST CENTRAL AND
   SOUTHEAST NEW MEXICO LATE TONIGHT INTO THURSDAY MORNING...

NMZ539-291500-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-091028T2100Z/
/O.NEW.KABQ.HZ.W.0004.091029T0700Z-091029T1500Z/
EASTERN LINCOLN COUNTY-
INCLUDING THE CITY OF...PICACHO
325 PM MDT WED OCT 28 2009

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY. 

LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 25 TO 30 DEGREES
ACROSS EASTERN LINCOLN COUNTY BY EARLY THURSDAY MORNING.

THE HIGH WIND WARNING FROM EARLIER WEDNESDAY IS NO LONGER IN
EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HARD FREEZE WARNING MEANS SEVERAL HOURS OF FREEZING
TEMPERATURES AND LOW TEMPERATURES 28 DEGREES OR COLDER ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ540-291500-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-091028T2100Z/
/O.NEW.KABQ.FZ.W.0006.091029T0700Z-091029T1500Z/
SOUTHWEST CHAVES COUNTY-
INCLUDING THE CITY OF...ELK
325 PM MDT WED OCT 28 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY.

THE HIGH WIND WARNING FROM EARLIER WEDNESDAY IS NO LONGER IN
EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ526-282230-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-091028T2100Z/
SOUTH CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
325 PM MDT WED OCT 28 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

NMZ524-525-291500-
/O.EXP.KABQ.WI.Y.0038.000000T0000Z-091028T2100Z/
/O.NEW.KABQ.HZ.W.0004.091029T0700Z-091029T1500Z/
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
INCLUDING THE CITIES OF...GRAN QUIVIRA...CARRIZOZO
325 PM MDT WED OCT 28 2009

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY. 

LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 26 TO 30 DEGREES
FROM THE SOUTH CENTRAL HIGHLANDS TO THE UPPER TULAROSA VALLEY BY
EARLY THURSDAY MORNING.

THE WIND ADVISORY FROM EARLIER WEDNESDAY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HARD FREEZE WARNING MEANS SEVERAL HOURS OF FREEZING
TEMPERATURES AND LOW TEMPERATURES 28 DEGREES OR COLDER ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ522-523-291500-
/O.NEW.KABQ.HZ.W.0004.091029T0700Z-091029T1500Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MORIARTY...ESTANCIA...CLINES CORNERS
325 PM MDT WED OCT 28 2009

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY. 

LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 25 TO 30 DEGREES
FROM THE ESTANCIA VALLEY TO THE CENTRAL HIGHLANDS  BY EARLY
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HARD FREEZE WARNING MEANS SEVERAL HOURS OF FREEZING
TEMPERATURES AND LOW TEMPERATURES 28 DEGREES OR COLDER ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ533-535>538-291500-
/O.NEW.KABQ.FZ.W.0006.091029T0700Z-091029T1500Z/
GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-
INCLUDING THE CITIES OF...SANTA ROSA...CLOVIS...PORTALES...
FORT SUMNER...ROSWELL
325 PM MDT WED OCT 28 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Oct 27, 9:33 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 27, 9:33 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
933 PM MDT TUE OCT 27 2009

.UPDATE...
HAVE CANCELLED THE WIND ADVISORY FOR THE WESTERN ZONES...
HOWEVER...COULD BRIEFLY REACH CRITERIA ALONG THE COLD FRONT AS IT
SWEEPS THROUGH. ALSO EXPANDED THE WIND ADVISORY ACROSS ZONES 539
AND 540. AT LEAST 60KT OF 700 MB FLOW IS PROGGED BY BOTH THE NAM
AND THE GFS TO COME ACROSS THE SOUTH CENTRAL MOUNTAINS BETWEEN 06Z
AND 12Z. DUNKEN RAWS IS ALREADY BLOWING STRONGER THAN KSRR...AND
BOTH SHOULD CONTINUE TO INCREASE OVERNIGHT. HAVE ADJUSTED WIND
GRIDS TO ACCOUNT FOR THIS.

BACKED OFF ON POPS THROUGH MIDNIGHT. DEWPOINTS STILL IN THE SINGLE
DIGITS AND TEENS...SO WILL TAKE A LITTLE BIT FOR TOP DOWN
MOISTENING TO OCCUR. HOWEVER...ECHOES INCREASING OVER
ARIZONA...THEREFORE... RAISED POPS AFTER MIDNIGHT GENERALLY ALONG
AND BEHIND THE EXPECTED FRONTAL POSITION. BETTER SNOW CHANCES FOR
THE SANGRES APPEAR TO BE AS UPPER LOW NEARS. THUS...WINTER WX
HIGHLIGHTS STILL LOOK ON TRACK...AND WILL NOT MAKE ANY CHANGES
ATTM.  ZONE UPDATES OUT SHORTLY.

34

&&

.PREV DISCUSSION...300 PM MDT TUE OCT 27 2009...
LOOKING MORE AND MORE AS IF THIS STORM SYSTEM WILL BE
MAINLY A WEST SLOPE EVENT.  LOW LEVEL EASTERLY FLOW APPEARS TO BE
LARGELY ABSENT...EXCEPT FOR A SHORT PERIOD OF NORTH TO NORTHEAST
WINDS OVER NORTHEAST NEW MEXICO THURSDAY MORNING. FOR THIS
REASON...AND THE LATER TIMING OF PREDICTED ONSET OF
PRECIPITATION...WILL DROP THE WINTER STORM WATCH FOR ZONES 515 AND
527. CONVERTING THE REMAINDER OF THE WATCH TO WINTER STORM
WARNING...ALTHOUGH NAM IS SURPRISINGLY LOW IN REGARDS TO IT/S SNOW
ACCUMULATIONS...AND GFS SEEMS ON THE LOW SIDE AS WELL. AS THE UPPER
LOW IS CENTERED JUST WEST OF THE FOUR CORNERS AND THE SURFACE FRONT
TRACKS INTO NEW MEXICO AROUND MIDNIGHT...THINK SOME OF OUR NORTHWEST
ZONES COULD ACCUMULATE SOME ADVISORY AMOUNTS OF SNOW. THEREFORE
WILL ISSUE WINTER WEATHER ADVISORY FOR ZONES 501...502 AND 504
STARTING AT MIDNIGHT TONIGHT.

SOME DIFFERENCES IN GFS/NAM IN REGARDS TO AXIS OF STRONGEST
MOUNTAINTOP WINDS LATER TONIGHT AND WEDNESDAY. GFS SUGGESTS SOME OF
THE STRONGER WINDS WILL BE ALIGNED NORTHWARD ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN TOWARDS THE CLINES CORNERS
REGION...AFTER MIDNIGHT TONIGHT TIL MIDMORNING WEDNESDAY. WILL ADD
ZONE 525 TO THE WIND ADVISORY...BUT LATER SHIFTS MAY NEED TO EXPAND
TO THOSE ZONES IMMEDIATELY TO THE NORTH AND EAST OF THE CURRENT WIND
ADVISORY AREA.

FOR MUCH OF THE EASTERN PLAINS...WEDNESDAY WILL BE WINDY WITH MOST
LOCALES SEEING A FINAL DAY OF RELATIVE WARMTH BEFORE TEMPERATURES
PLUNGE THURSDAY INTO THE 40S AND 50S. THERE IS SOME POTENTIAL FOR
WIND SPEEDS APPROACHING ADVISORY CRITERIA EAST CENTRAL AND SOUTHEAST
WEDNESDAY...BUT NOT CONSIDERING EXPANDING THE CURRENT WIND ADVISORY
INTO THIS REGION AT THIS TIME. CONTINUED THE MENTION OF THUNDER IN
SOME OF THE EASTERN ZONES...ALTHOUGH SPC OUTLOOK FOCUS SEEMS TO BE
TO THE EAST OF NEW MEXICO.

THE UPPER TROUGH AXIS SLIDES EAST OF NEW MEXICO LATE FRIDAY.
NORTHWEST WINDS ALOFT PREVAIL THROUGH THE UPCOMING
WEEKEND...ALLOWING FOR A SLOW WARMUP.

.AVIATION...VFR CONDITIONS EXPECTED ALL AREAS THROUGH AT LEAST 08Z.
SCT LIGHT PRECIPITATION TO MOVE INTO THE NORTHWEST CORNER OF THE
STATE SOMETIME BETWEEN 04 AND 08Z AND EXPAND EASTWARD INTO THE
MORNING HOURS OF WEDNESDAY. THEREAFTER RAIN AND SNOW SHOWERS OVER
THE HIGHER TERRAIN WILL RESULT IN MVFR TO VERY LOCALIZED IFR
CONDITIONS AND MOUNTAIN OBSCURATIONS ACROSS AREAS NEAR AND NORTH OF
A LINE FROM ROUGHLY QUEMADO TO MOUNT TAYLOR TO KLVS. ELSEWHERE VFR
CONDITIONS EXPECTED THROUGH THE DAY WEDNESDAY. ALSO EXPECT STRONG
WINDS...ESPECIALLY OVER THE HIGHER RIDGES AND BELOW AND THROUGH
GAPS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

.FIRE WEATHER...AS OF THIS WRITING RED FLAG CRITERIA ONLY OCCURRING
ACROSS SMALL PORTIONS OF ZONES 105 AND 109. WILL CONTINUE THOSE FOR
NOW ACROSS THAT AREA THROUGH THE CURRENT EXPIRATION TIME...BUT WILL
NOT COVERAGE AS LARGE AN EXPANSE OF THAT AREA AS PREVIOUSLY
EXPECTED. STILL EXPECT GREATEST IMPACT TO BE WESTERN PORTIONS OF
ZONES 105 AND 109 WHERE CRITERIA WILL BE MET AND NFDRS FORECAST FIRE
DANGER IS VERY HIGH. MIN RH WILL BE BELOW 15 PERCENT ACROSS MUCH OF
THE WEST. WINDS ALSO NEARING OR BRIEFLY EXCEEDING CRITICAL
THRESHOLDS IN PORTIONS OF THE EASTERN PLAINS...IN THE GENERAL AREA
ALONG AND NORTH OF INTERSTATE 40 AROUND SANTA ROSA TO THE NORTHEAST
HIGHLANDS.  OBSERVED FIRE DANGER IS LOWER AND WETTING IN THAT AREA
HAS BEEN RECENT ENOUGH TO HELP PRECLUDE ANY WARNING.

PRECIPITATION CHANCES APPEAR GREATEST ACROSS THE WEST AND NORTH LATE
TONIGHT INTO THU...WITH SIGNIFICANT SNOW STILL POSSIBLE ACROSS THE
HIGHER NORTHERN MOUNTAINS. BREEZY TO WINDY SOUTHWEST WINDS CONTINUE
ON WEDNESDAY...BUT WITH ISOLATED TO LOCALLY MORE NUMEROUS SNOW
SHOWERS AND SIGNIFICANT COOLING...MINIMUM RH SHOULD REMAIN ABOVE 15
PERCENT. WRAP AROUND PRECIPITATION WILL PROVIDE A FOCUS OF
PRECIPITATION ACROSS THE NORTHERN MOUNTAINS ON THURSDAY.
OTHERWISE...THE COOLING TREND CONTINUES THURSDAY WITH SOME SLOW
WARMING THEREAFTER.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...
NMZ524>526-539-540.

WINTER STORM WARNING UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ503-510>514-516.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ501-502-504.

&&

34
Hazardous weather outlook, Oct 27, 7:12 PM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MDT TUE OCT 27 2009

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
712 PM MDT TUE OCT 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO
50 MPH WILL CONTINUE ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS
THROUGH THE EVENING. SIMILAR WIND SPEEDS AND GUSTS ARE LIKELY
THROUGH THE OVERNIGHT HOURS ACROSS THE SOUTH CENTRAL MOUNTAINS.
WIND ADVISORIES REMAIN IN EFFECT FOR BOTH OF THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE EARLY WEDNESDAY MORNING
THROUGH EARLY THURSDAY MORNING ACROSS THE SAN JUAN...JEMEZ AND
SANGRE DE CRISTO MOUNTAINS. THE WEST SLOPES AND LOCATIONS ABOVE 9000
FEET WILL BE THE FAVORED AREAS. SNOWFALL AMOUNTS OF 4 TO 8 INCHES
ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS UP TO ONE FOOT ARE
POSSIBLE. SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE ALSO POSSIBLE ACROSS
THE NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...AND THE CHUSKA
MOUNTAINS.  PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS BY CONTACTING THE
NATIONAL WEATHER SERVICE AT 1.888.386.7637.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:17 PM MDTWinter Weather AdvisoryABQ21 hr
Oct 28, 3:25 PM MDTFreeze WarningABQ18 hr
Oct 28, 3:25 PM MDTHard Freeze WarningABQ18 hr

Nearby

High Wind Warnings in New Mexico, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.